Nonconvergence in the theory of random orders

Joel Spencer

Research output: Contribution to journalArticlepeer-review


There are sentences in the first order theory of partial orders for whom the limit probability of the sentence holding for the random partial order of dimension two does not exist. Furthermore there is no decision procedure that distinguishes those sentences which hold almost surely from those which hold almost never.

Original languageEnglish (US)
Pages (from-to)341-348
Number of pages8
Issue number4
StatePublished - Dec 1990


  • AMS subject classifications (1980): 05C80, 03C10
  • Partial order

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Geometry and Topology
  • Computational Theory and Mathematics


Dive into the research topics of 'Nonconvergence in the theory of random orders'. Together they form a unique fingerprint.

Cite this